Communications in Mathematical Physics

, Volume 303, Issue 3, pp 845–896

Cyclotomic Integers, Fusion Categories, and Subfactors

Open Access
Article

DOI: 10.1007/s00220-010-1136-2

Cite this article as:
Calegari, F., Morrison, S. & Snyder, N. Commun. Math. Phys. (2011) 303: 845. doi:10.1007/s00220-010-1136-2

Abstract

Dimensions of objects in fusion categories are cyclotomic integers, hence number theoretic results have implications in the study of fusion categories and finite depth subfactors. We give two such applications. The first application is determining a complete list of numbers in the interval (2, 76/33) which can occur as the Frobenius-Perron dimension of an object in a fusion category. The smallest number on this list is realized in a new fusion category which is constructed in the Appendix written by V. Ostrik, while the others are all realized by known examples. The second application proves that in any family of graphs obtained by adding a 2-valent tree to a fixed graph, either only finitely many graphs are principal graphs of subfactors or the family consists of the An or Dn Dynkin diagrams. This result is effective, and we apply it to several families arising in the classification of subfactors of index less than 5.

Download to read the full article text

Copyright information

© The Author(s) 2010

Authors and Affiliations

  1. 1.Department of MathematicsNorthwestern UniversityEvanstonUSA
  2. 2.Department of MathematicsUniversity of CaliforniaBerkeleyUSA
  3. 3.Department of MathematicsColumbia UniversityNew YorkUSA

Personalised recommendations